Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

June 19, 20214 counties in Georgia

NWS Atlanta, GA issued this special weather statement at Jun 19, 2021, 11:49 AM EDT for 4 counties in Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2021, 11:49 AM EDT (15:49 UTC)
Expired
Jun 19, 2021, 12:15 PM EDT
In force
26 min
Issued by
NWS Atlanta, GA
Wind
40

Counties Dooly County, GA, Macon County, GA, Sumter County, GA, Taylor County, GA

The radar

The Robins AFB radar (KJGX), 80 km from the middle of the area, began a volume at 15:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 3.8 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 117 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
117 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
1061 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

805 
WWUS82 KFFC 191549
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
1149 AM EDT Sat Jun 19 2021
 
GAZ080-081-092>094-104>106-191615-
Macon GA-Schley GA-Peach GA-Crisp GA-Dooly GA-Taylor GA-Sumter GA-
Crawford GA-
1149 AM EDT Sat Jun 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR MACON...EASTERN SCHLEY...WESTERN
PEACH...NORTHWESTERN CRISP...WESTERN DOOLY...TAYLOR...EASTERN SUMTER
AND WESTERN CRAWFORD COUNTIES UNTIL 1215 PM EDT...

At 1149 AM EDT...a line of strong thunderstorms was along a line
extending from near Charing to Huntington...and moving northeast at
35 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning 
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Americus, Cordele, Vienna, Butler, Ellaville, Oglethorpe, Montezuma,
Marshallville, Reynolds, Byromville, Ideal, Leslie, Andersonville,
Lilly, De Soto, Dooling, Desoto, Cobb, Lamar and Murrays Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3191 8392 3192 8420 3256 8442 3259 8441
      3271 8422 3269 8420 3273 8418 3280 8407
      3194 8371 3190 8393
TIME...MOT...LOC 1549Z 217DEG 29KT 3252 8434 3199 8416 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 19, 11:08 AM EDT, 41 minutes earlier.

Area forecast discussion, Jun 19, 11:08 AM EDT, 41 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
1108 AM EDT Sat Jun 19 2021

.UPDATE...

A Tornado Watch has been issued for portions of west-central
Georgia and will remain in effect until 8 PM EDT. Although
significant diurnal heating in this area has been mostly inhibited
due to the persistent cloud cover and rain, temperatures in the
mid to upper 70s and dewpoints in the low 70s is contributing to
SBCAPE values of 500-1000 J/kg in the area. Moreover, low-level
shear is beginning to increase in west-central Georgia on the
eastern side of Tropical Storm Claudette as it approaches. 0-1 km
wind shear values are expected to increase to 25-30 kts by this
afternoon and 0-1 km storm relative helicity values could
furthermore increase to 150-200 m2/s2. This environment would be
favorable to the development of a few brief tornadoes embedded
within rainbands as they enter the forecast area to the southwest.

King

&&

.PREV DISCUSSION... /Issued 747 AM EDT Sat Jun 19 2021/

UPDATE...

12z Aviation update below.

Baker

PREV DISCUSSION... /Issued 445 AM EDT Sat Jun 19 2021/

SHORT TERM /Today through Sunday/...

Focus for fcst period is obviously on the evolution of the
tropical low as it is going to be named tropical storm Claudette
here in the next NHC update. Still progged to track across SE
Louisiana today then push NEWD as a depression tracking across
north GA and portions of central GA Sunday. Broad upglide and
convective banding with ample Gulf moisture will be allowing for
widespread increased shower and embedded thunderstorm potential
ahead of the low's center through today and tonight. Overall
instability looks pretty meager today but enough to keep chance
thunder mention. Looks like more of a surge of marginal SBCAPE
nosing into west central GA late tonight early Sunday morning.
This coupled with increased low level shear/helicity closer to the
low will allow for an isolated tornado threat, which would spread
farther east during the day Sunday. The main threat expected with
this system will be with the heavy rain and flooding potential.
See hydrology section below for more details. The current Flash
Flood Watch continues to be warranted across portions of north and
central GA this afternoon through Sunday.

Temps with limited diurnal range given the precip/cloud coverage
and could even have some cooling temps this afternoon with heavier
rain expected.

Baker

LONG TERM /Sunday Night through Friday/...

The long term forecast period picks up on Sunday night, as the
remnants of Claudette track northeast across eastern GA and
western SC. The forecast area will remain entrenched in a tropical
air mass on Monday as low- and mid-level southwesterly flow
continues to advect moist Gulf air across the area. As a result,
the environment will be ripe for scattered to numerous diurnally-
driven showers and thunderstorms on Monday afternoon and evening.

A cold front will sweep across northern GA over the course of
Tuesday, though how far south it progresses remains somewhat
uncertain. Continued moisture advection and convergent flow along
the front will generate widespread showers and thunderstorms on
Tuesday. The GFS is progging PWAT values of 2.0" to 2.3" generally
along and south of I-20 on Tuesday, with forecast soundings
showing a saturated profile and tall, skinny CAPE -- indications
of efficient rainfall. Total QPF for Monday through Wednesday is a
widespread 0.75" to 1.0" with localized areas of 2+ inches
possible. Locally heavy rainfall both Monday and Tuesday coupled
with wet soils and swollen rivers from the previous rainfall could
exacerbate any localized flash flooding and river flooding
issues.

The aforementioned front (which will be draped somewhere across
central Georgia) will encourage scattered convection on Wednesday,
especially across our southern tier. For Thursday and Friday, the
forecast becomes a bit more murky. The GFS and ECMWF depict an
upper-level ridge centered over TX with high pressure nosing into
the CWA from the west. Looks like ample moisture will remain in
place both days, so have slight chance to chance PoPs for now.

Martin

HYDROLOGY...

The updated WPC forecast continues to have a swath of forecast
rainfall totals of 3 to 5 inches (localized 6) over portions of
northern and central Georgia, though is a bit more confined in
areal spread. The greatest amounts still look to be generally
along the I-85 corridor. Much of the forecast area continues to be
included in the Moderate Risk within the WPC's Excessive Rainfall
Outlook, which does include portions of the Atlanta metro area.
The current Flash Flood Watch is still warranted across portions
of north and central GA from 18Z today to 00z Monday.

An additional 1 to 1.5" of rainfall will be possible from Monday
into Tuesday in association with the incoming cold front.

AVIATION...
06Z Update...
Initial VFR conditions with lowering cigs thru period with
approaching tropical low pressure. Some alto and 5-6 kft cigs
filling in this morning, then MVFR for most sites after 18z today,
and IFR by late afternoon/evening. Increasing SHRA chances around
similar timing, which could lower VSBYs into MVFR range as well.
Could have embedded TS with SHRA but not confident enough yet to
put in TAF or hone in on greatest chance timing. Late period could
have KATL around 400 ft cigs after 06z Sunday. Winds initially SW
4-6 kts increasing to near 10 kts gusting 18 kts by afternoon.
Could see SE shift near KATL after 20z.

//ATL Confidence...06Z Update...
Medium on all elements.

Baker

AVIATION...
12Z Update...
Initial VFR conditions with lowering cigs thru period with
approaching tropical low pressure. Some alto and 5-6 kft cigs
filling in this morning, then MVFR for most sites after 15/18z
today, IFR by late afternoon/evening, and LIFR near 400 ft for
northern sites Sunday morning. Increasing SHRA chances this
morning, gradually becoming more widespread. Some heavier precip
could lower VSBYs into MVFR range as well. Could have embedded TS
with SHRA at various times but for now think greatest chance in
peak heating time of 20-24z so have tempo TSRA then and can adjust
as necessary with any other trends later. Winds initially SW 4-6
kts increasing to near 10 kts gusting 18 kts by afternoon. Could
see SE shift near KATL after 20z.

//ATL Confidence...12Z Update...
Medium on all elements.

Baker

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          84  68  79  71 /  70  80  80  60
Atlanta         80  69  78  71 /  80  80  80  50
Blairsville     79  64  77  66 /  50  70  80  50
Cartersville    81  68  81  70 /  80  80  70  40
Columbus        78  70  82  71 / 100  90  80  40
Gainesville     82  68  78  71 /  70  80  80  50
Macon           81  70  82  71 /  80  80  80  60
Rome            82  69  83  72 /  70  70  60  40
Peachtree City  79  69  79  70 /  90  80  80  50
Vidalia         84  73  84  73 /  60  70  70  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch from 2 PM EDT this afternoon through Sunday
evening for the following zones: Baldwin...Barrow...Bibb...
Butts...Carroll...Chattahoochee...Clarke...Clayton...Cobb...
Coweta...Crawford...DeKalb...Douglas...Fayette...Greene...
Gwinnett...Hancock...Haralson...Harris...Heard...Henry...
Jackson...Jasper...Jones...Lamar...Macon...Madison...Marion...
Meriwether...Monroe...Morgan...Muscogee...Newton...North
Fulton...Oconee...Oglethorpe...Paulding...Peach...Pike...Polk...
Putnam...Rockdale...Schley...South Fulton...Spalding...Stewart...
Talbot...Taliaferro...Taylor...Troup...Upson...Walton...Warren...
Webster...Wilkes.

Tornado Watch until 8 PM EDT this evening for the following
zones: Chattahoochee...Harris...Macon...Marion...Muscogee...
Schley...Stewart...Sumter...Talbot...Taylor...Webster.

&&

SHORT TERM...Baker/King
LONG TERM....Martin
AVIATION...Baker
Hazardous weather outlook, Jun 19, 11:00 AM EDT, 49 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1100 AM EDT Sat Jun 19 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-201500-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1100 AM EDT Sat Jun 19 2021

This Hazardous Weather Outlook is for portions of North and
Central Georgia.

Periods of heavy rainfall are expected today and tonight as
showers and thunderstorms from Tropical Storm Claudette spread
across north and central Georgia. A Flash Flood Watch is in effect
starting at 2 PM this afternoon for portions of north and central
Georgia, including portions of Metro Atlanta.

In addition, a few strong thunderstorms will be possible this
afternoon, with isolated strong to severe thunderstorms possible
tonight. The primary threats will be gusty winds and a few brief
tornadoes. A Tornado Watch is in effect for portions of west-
central Georgia until 8 PM EDT.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

The Flash Flood Watch will remain in effect through Sunday
evening as continued periods of heavy rainfall are expected. Heavy
rainfall could lead to quick rises of smaller creeks and streams,
river flooding, and urban flash flooding.

In addition, isolated strong to severe thunderstorms will be
possible through the day on Sunday. The primary threats will be
gusty winds and a few brief tornadoes.

There will be a chance for showers and thunderstorms Monday
through Friday. Widespread severe weather is not expected at this
time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.  Please relay any information about observed severe
weather to the NWS while following all local, state, and CDC
guidelines.

In the hours before

Special weather statement, Jun 19, 11:15 AM EDT, 34 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1115 AM EDT Sat Jun 19 2021

GAZ080-091>093-103-104-191545-
Macon GA-Schley GA-Taylor GA-Sumter GA-Marion GA-Webster GA-
1115 AM EDT Sat Jun 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MACON...SCHLEY...
SOUTHWESTERN TAYLOR...SUMTER...SOUTHERN MARION AND EASTERN WEBSTER
COUNTIES UNTIL 1145 AM EDT...

At 1115 AM EDT...a line of strong thunderstorms was along a line
extending from Buena Vista to near Croxton Crossroads...and moving
northeast at 35 mph.

  HAZARD...40 mph wind and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Americus, Buena Vista, Butler, Ellaville, Oglethorpe, Plains, Ideal,
Leslie, Andersonville, De Soto, Desoto, Sumter, Putnam, Lamar,
Murrays Crossroads, Croxton Crossroads, New Era, Rupert, La Crosse
and Huntington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3197 8444 3196 8444 3194 8445 3232 8463
      3260 8419 3219 8402 3218 8403 3215 8403
      3210 8400 3209 8398 3205 8398 3205 8397
      3199 8394 3191 8414 3192 8434 3187 8434
TIME...MOT...LOC 1515Z 234DEG 31KT 3232 8454 3193 8435

WIND...40MPH
Special weather statement, Jun 19, 11:49 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1149 AM EDT Sat Jun 19 2021

GAZ080-081-092>094-104>106-191615-
Macon GA-Schley GA-Peach GA-Crisp GA-Dooly GA-Taylor GA-Sumter GA-
Crawford GA-
1149 AM EDT Sat Jun 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR MACON...EASTERN SCHLEY...WESTERN
PEACH...NORTHWESTERN CRISP...WESTERN DOOLY...TAYLOR...EASTERN SUMTER
AND WESTERN CRAWFORD COUNTIES UNTIL 1215 PM EDT...

At 1149 AM EDT...a line of strong thunderstorms was along a line
extending from near Charing to Huntington...and moving northeast at
35 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Americus, Cordele, Vienna, Butler, Ellaville, Oglethorpe, Montezuma,
Marshallville, Reynolds, Byromville, Ideal, Leslie, Andersonville,
Lilly, De Soto, Dooling, Desoto, Cobb, Lamar and Murrays Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3191 8392 3192 8420 3256 8442 3259 8441
      3271 8422 3269 8420 3273 8418 3280 8407
      3194 8371 3190 8393
TIME...MOT...LOC 1549Z 217DEG 29KT 3252 8434 3199 8416

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 11:15 AM EDTSpecial Weather StatementFFCMarion, Schley, Sumter, Taylor30 min
Jun 19, 12:23 PM EDTSpecial Weather StatementFFCWilkinson37 min
Jun 19, 2:44 PM EDTSevere Thunderstorm WarningFFCStewart, Webster46 min
Jun 19, 4:42 PM EDTSpecial Weather StatementFFCWilcox33 min
Jun 19, 5:01 PM EDTSpecial Weather StatementFFCDodge29 min
Jun 19, 5:02 PM EDTSpecial Weather StatementFFCDodge28 min
Jun 19, 5:57 PM EDTSpecial Weather StatementFFCSchley33 min
Jun 19, 5:59 PM EDTSpecial Weather StatementFFCMontgomery, Toombs31 min
Jun 19, 6:08 PM EDTSpecial Weather StatementFFCTaylor37 min
Jun 19, 6:20 PM EDTSpecial Weather StatementFFCToombs25 min
Jun 19, 6:55 PM EDTSpecial Weather StatementFFCToombs35 min
Jun 19, 7:41 PM EDTSpecial Weather StatementFFCTaylor34 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.